Treatment of depression in patients on anticoagulation therapy: Antidepressant-warfarin drug interactions
When used as monotherapy, warfarin is associated with an increased risk of bleeding. When warfarin is used concomitantly with other drugs that may also increase the risk of bleeding or affect the concentration of warfarin, the bleeding risk may be further increased. The combined use of warfarin and antidepressants, particularly the selective serotonin reuptake inhibitors, may lead to drug-drug interactions via pharmacodynamic and pharmacokinetic mechanisms. Limited data exist concerning the potential for drug-drug interactions between warfarin and antidepressants. When it is necessary to use both warfarin and an antidepressant, it is recommended to select an agent with minimal effect on the CYP450 system and a lower degree of inhibition of serotonin reuptake, as well as to increase the frequency of monitoring of the international normalized ratio and signs and symptoms of bleeding.
Allen, Shari N.; John, Samuel; Shannon, Jennifer; and Ferrara, Jenna, "Treatment of depression in patients on anticoagulation therapy: Antidepressant-warfarin drug interactions" (2013). PCOM Scholarly Papers. 348.
This article was published in U.S.Pharmacist, Volume 38, Issue 11, Pages 23-26.
The published version is available at http://www.uspharmacist.com/content/d/feature/c/45055/ .
Copyright © 2013 Scopus.